Alert archive / Idaho / Wind Advisories in 2013
Wind Advisory 29, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 28, 2013, 6:11 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2013, 6:11 AM MDT (12:11 UTC)
- Expired
- Oct 28, 2013, 12:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
775 WWUS75 KPIH 281211 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 611 AM MDT MON OCT 28 2013 ...AUTUMN SNOW STORM BRINGS SOME WIND TO SOUTH CENTRAL HIGHLANDS... .LOW PRESSURE THAT IS MOVING IN FROM THE SOUTHWEST WILL BRING HIGH ELEVATION SNOW TODAY...WITH THE SNOW LEVEL LOWERING TO PORTIONS OF THE VALLEY FLOOR TONIGHT. STRONG NORTHERLY WIND HAS DEVELOPED IN THE UPPER SNAKE RIVER PLAIN...MAINLY OVER THE ARCO DESERT. THIS WILL WEAKEN DURING THE AFTERNOON. THEN...STRONG SOUTHERLY WIND ON THE EAST SIDE OF THE LOW WILL BE FELT IN THE NORTH-SOUTH ORIENTED VALLEYS SOUTH OF THE SNAKE RIVER...INCLUDING THE RAFT RIVER AND GOOSE CREEK VALLEYS...DURING THE AFTERNOON. IDZ020-281800- /O.NEW.KPIH.WI.Y.0029.131028T1211Z-131028T1800Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 611 AM MDT MON OCT 28 2013 ...WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. * TIMING...600 AM MDT UNTIL NOON TODAY. * WINDS...NORTH WIND 30 TO 35 MPH GUSTS UP TO 45 MPH. * LOCATIONS INCLUDE...THE UPPER SNAKE RIVER PLAIN...MAINLY OVER THE ARCO DESERT AND IDAHO NATIONAL LABORATORY PROPERTY. * IMPACTS...WIND OF THIS STRENGTH CAN MAKE IT DIFFICULT TO CONTROL A HIGH-PROFILE VEHICLE. SECURE LIGHTWEIGHT ITEMS STORED OUTDOORS. TEMPORARY POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ022-282200- /O.CON.KPIH.WI.Y.0028.131028T1800Z-131029T0000Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITY OF...OAKLEY 611 AM MDT MON OCT 28 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. * TIMING...NOON UNTIL 600 PM MDT TODAY. * WINDS...SOUTH WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...ALL RIDGES OF THE SOUTH CENTRAL HIGHLANDS AND IN THE GOOSE CREEK VALLEY SOUTH OF BURLEY...AND THE RAFT RIVER VALLEY...WHICH INCLUDES INTERSTATE 84 FROM THE UTAH BORDER TO THE EASTERN MAGIC VALLEY. * IMPACTS...WIND OF THIS STRENGTH CAN MAKE IT DIFFICULT TO CONTROL A HIGH-PROFILE VEHICLE. SECURE LIGHTWEIGHT ITEMS STORED OUTDOORS. TEMPORARY POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MESSICK
1 follow-up statement
572 WWUS75 KPIH 281808 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1208 PM MDT MON OCT 28 2013 IDZ020-281915- /O.EXP.KPIH.WI.Y.0029.000000T0000Z-131028T1800Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 1208 PM MDT MON OCT 28 2013 ...WIND ADVISORY HAS EXPIRED... $$ IDZ022-290000- /O.CON.KPIH.WI.Y.0028.000000T0000Z-131029T0000Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITY OF...OAKLEY 1208 PM MDT MON OCT 28 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING...UNTIL 600 PM MDT TODAY. * WINDS...SOUTH WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...ALL RIDGES OF THE SOUTH CENTRAL HIGHLANDS AND IN THE GOOSE CREEK VALLEY SOUTH OF BURLEY...AND THE RAFT RIVER VALLEY...WHICH INCLUDES INTERSTATE 84 FROM THE UTAH BORDER TO THE EASTERN MAGIC VALLEY. * IMPACTS...WIND OF THIS STRENGTH CAN MAKE IT DIFFICULT TO CONTROL A HIGH-PROFILE VEHICLE. SECURE LIGHTWEIGHT ITEMS STORED OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 28, 2:35 AM MDT, 3 hours 36 minutes earlier.
Area forecast discussion, Oct 28, 2:35 AM MDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 235 AM MDT MON OCT 28 2013 .SHORT TERM...TODAY THROUGH WED NIGHT. UPPER LEVEL LOW HAS DUG WELL SOUTH AND WILL START LIFTING TO THE NORTHEAST...BARELY CLIPPING SOUTHERN IDAHO ON TUE...THEN LINGERING IN NORTHWEST WYOMING ON WED. THUS EXPECT A WET AND COLDER THAN NORMAL NEAR TERM PERIOD. STRONG SOUTHERLY WIND SHOULD DOMINATE IN THE SOUTHERN ZONES TODAY...WHILE THE NORTHERLY WIND MSLP GRADIENT WILL SOMEWHAT OFFSET THE STRONG SOUTHERLY WINDS ALOFT IN THE NORTHERN ZONES. WINDS APPEAR STRONG ENOUGH IN THE SOUTH CENTRAL HIGHLANDS THAT SUSTAINED WINDS OF 30 MPH WILL OCCUR IN THE NORTH-SOUTH ORIENTED VALLEYS...SO HAVE ISSUED A WIND ADVISORY FOR THE AFTERNOON. MAIN LOCATION WILL BE THE WESTERN HALF OF THAT ZONE. ELSEWHERE...IT ALSO GETS CLOSE IN THE BURLEY AREA AND SOMEWHAT CLOSE IN THE SOUTHERN SNAKE RIVER PLAIN. THE OTHER MAIN FORECAST PROBLEM IS SNOWFALL AMOUNTS IN THE CENTRAL IDAHO MOUNTAINS AND THE UPPER SNAKE HIGHLANDS. AT THIS TIME...AMOUNTS DO NOT APPEAR TO BE ENOUGH TO GENERATE THE MINIMUM OF 5 INCHES IN 12 HOURS. 5 TO 8 INCHES IN 24 HOURS IS MORE LIKE IT. THE MAIN SNOW FALL COMES TONIGHT AS THE COLD AIR MOVES IN AND THE AIR IN GENERAL TURNS COLDER WITH NIGHTFALL. THE PROLONGED SOUTHERLY AIRFLOW TODAY WILL PREVENT LOW SNOW LEVELS IN THE SOUTHERN AND EASTERN ZONES...BUT THIS WILL HAVE TO BE MONITORED AS THE EVENT PROGRESSES...AS THE NORTHWEST AND WESTERLY FLOW AFTER THE LOW LIFTS OUT OF THE GEM STATE WILL CONTINUE TO PRODUCE SOME ENHANCED OROGRAPHIC PRECIPITATION AMOUNTS FOR ALL THE EASTERN HIGHLANDS. TEMPERATURES TURN MUCH COLDER AS THE AIRMASS MOVES INTO SOUTHERN IDAHO...TEMPERATURES ON TUE AND WED WILL STRUGGLE INTO THE 40S FOR SNAKE RIVER PLAIN ELEVATIONS. MESSICK .LONG TERM...THURSDAY THROUGH NEXT MONDAY. THE GFS AND ECMWF WERE IN FAIRLY GOOD AGREEMENT THROUGHOUT THE FORECAST PERIOD SHOWING A MODEST IMPULSE RIDING OVER THE ERN PAC RIDGE AND DIGGING SE OVER THE NRN ROCKIES THURSDAY RESULTING IN LIGHT PRECIPITATION ALONG THE MONTANA/WYOMING DIVIDE THURSDAY AFTERNOON AND CONTINUING THROUGH THURSDAY NIGHT. FRIDAY/SATURDAY...THE MODELS SHOWED DRIER CONDITIONS SHIFTING INLAND WITH THE UPPER RIDGE AS THE NEXT PAC TROUGH PROGRESSED TOWARD THE COAST. BY SUNDAY/MONDAY...BOTH MODELS SHOWED THE TROUGH LIFTING INTO THE NW AND ADVANCING EAST THROUGH CANADA AND THE NRN ROCKIES WITH ACCOMPANYING PRECIPITATION SPREADING ACROSS THE REGION ALONG WITH COOLER TEMPERATURES. HUSTON && .AVIATION...MODELS SUGGEST VFR CIGS LOWERING TO MVFR OVERNIGHT AS THE UPPER LOW BEGINS TO SWING EAST ACROSS NRN NEVADA TODAY AND THEN INTO THE UTAH BORDER REGION TONIGHT. ACCOMPANYING PRECIPITATION MAY PRODUCE REDUCED VISIBILITY AT TIMES...ESPECIALLY ALONG THE FRONT RANGE LEADING INTO THE CNTRL MOUNTAINS WHERE UPSLOPE FLOW WILL BE MOST PRONOUNCED. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 6 PM MDT THIS EVENING IDZ022. &&
Hazardous weather outlook, Oct 28, 3:43 AM MDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 343 AM MDT MON OCT 28 2013 IDZ017>025-031-032-291200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 343 AM MDT MON OCT 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR THIS AFTERNOON OVER PARTS OF SOUTH CENTRAL IDAHO. CHECK THE LATEST WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN AND SNOW CONTINUE THROUGH TUESDAY AND WEDNESDAY. THERE IS ONLY A SLIGHT CHANCE FOR RAIN AND HIGH ELEVATION SNOW THURSDAY AND FRIDAY...MAINLY OVER THE MONTANA AND WYOMING BORDER REGIONS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 2:44 AM MDT | Wind Advisory | PIH | 15 hr | |
| Oct 28, 3:47 PM MDT | Special Weather Statement | PIH | Bingham | 58 min |
| Oct 28, 5:14 PM MDT | Special Weather Statement | PIH | Bonneville | 61 min |
| Oct 28, 5:53 PM MDT | Special Weather Statement | PIH | Custer | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.